On the Robustness of PERT Fittings in Agricultural Yield Insurance

Main Article Content

Boyingzi Luo

Abstract

In agricultural insurance practice, risk and indemnity payment are often incurred from individual farmer’s yield. However, high administration cost and data scarcity are simultaneously quite often seen, which form huge burdens for insurers to adequately rate insurance products. Under this circumstance, some methods that could be used to estimate farmers’ yields, in particular, their distributions, are urgently needed. Among these methods, a so called PERT fitting technique often prevails due to its simplicity which only requires very little knowledge about the yield history, that is frequently implemented by both academics and practitioners. However, the very limited information used would sometimes cause severe bias, in other words, the reliability of this method is yet to be examined. In this paper, I used Monte Carlo experiments to test the robustness of PERT fittings under Var and CTE risk measures in different scenarios. The result proves that PERT method is indeed robust and trustworthy.


 

Article Details

How to Cite
Luo, B. (2020). On the Robustness of PERT Fittings in Agricultural Yield Insurance. Advances in Social Sciences Research Journal, 7(1), 367-383. https://doi.org/10.14738/assrj.71.7720
Section
Articles

References

[1]. Malcolm D G , Roseboom J H , Fazar C E C . Application of a Technique for Research and Development Program Evaluation[J]. Operations Research, 1959, 7(5):646-669.
[2]. Rosenblatt M . Remarks on Some Nonparametric Estimates of a Density Function[J]. The Annals of Mathematical Statistics, 1956, 27(3):832-837.
[3]. Parzen E . On Estimation of Probability Density Function and Mode[J]. The Annals of Mathematical Statistics, 1962, 33(3):1065-1076.
[4]. Hall P N , Wand M P . On the Accuracy of Binned Kernel Density Estimators[J]. Journal of Multivariate Analysis, 1995, 56(2):165-184.
[5]. Piessens R , Branders M . Modified Clenshaw-CURtis method for the computation of Bessel function integrals[J]. BIT, 1983, 23(3):370-381.